MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 96IN 1 S/A TP-1 LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 96IN 1 S/A TP-1 LP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP880G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an abdominal hysterectomy, bilateral salpingo-oophorectomy and cystoscopy on (b)(6) 2020 and suture was used.Upon completion of the surgery and closing the incision, the tip of the needle broke off in the patient.The tip was not located, but the wound was irrigated.No x-ray was taken.There were no adverse patient consequences.Additional information will be requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/08/2021.Additional h-3 summary: three pictures were received for evaluation.Upon to visual inspection of the pictures, a a sealed foil packet and a box of product code pdp880g, lot # qamhsc could be observed, however no needles breakage were noted in the pictures.No conclusion could be reached as on what caused the reported complaint, since the sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/05/2021.Additional information was requested and the following was obtained: it was reported that ¿the tip of the 1 pds looped suture broke off in the patient¿.Does it mean a tip of the needle broke? please clarify.Tip - the point used to insert for suturing was gone - either broke or dulled from use.What size of the needle was used? 4.0 metric tp-1.What tissue was being sutured when the event occurred? occurred at end of procedure, closure of the abdomen.Size of the needle piece retained? unknown.What tissue structure is it located? unknown.Was there a reason that x-ray was not performed to locate a needle piece? no.If retained, what is the surgeon's opinion of consequences to the patient? unknown.Was there any change in the patient¿s post-operative care due to this event? no.Are any plans in place to remove the needle piece in future? no, very minute.What is a current condition of the patient? unknown.It was reported that ¿pictures are representation of what was used¿.Do you plan to send us photos? photos upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS PLUS VIO 96IN 1 S/A TP-1 LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10938036
Report Number2210968-2020-09526
Device Sequence Number19641967
Product Code NEW
UDI-Device Identifier10705031048669
UDI-Public10705031048669
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberPDP880G
Device Catalogue NumberPDP880G
Device Lot NumberQAMHSC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/11/2020
01/07/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/05/2021
01/08/2021
Patient Sequence Number1
Patient Age40 YR
Patient Weight53